Aa
A
A
A
Close
Weight Loss Alternatives Community
7.22k Members
Avatar universal

Metformin and weight loss

I've been taking 500 mg/day of metformin.  Just wondering if any of you have taken this, and if so, have you experienced any weight loss?
630 Responses
Avatar universal
I've been taking 500mg metformin myself and I have not experienced any weight loss. I am actually taking it for diabetes treatment. But it has not helped with my weight loss.
Avatar universal
i do not take it but my mother has been taking it for her diabetes and yes she has lost about 30 pounds sinces going on it which is a good thing . good luck
Avatar universal
I haven't had any experience with it YET.  But my endorcrinologist said that he believes i am Insulin Resistant, more blood tests will tell in a few weeks, and he may put me on Metformin... He did say it 'should' help with weight loss, i am stuck stuck stuck as of now... Please keep me posted on your progress!  Good Luck!
Avatar universal
I take metformin for diabetes and in 2 months of taken it i have lost 30 pounds. Which was a great thing. But i also have cut back on what i eat. And i no longer am addicted to Dr.Peppers..lol..So weather it's the meds or my cuting back i'm not sure,but i have lost the wieght.
Avatar universal
I am insulin resistant and have started taking 500 mg Metformin about 5-10 minutes before meals.This affects my appetite tremendously and makes me feel full. I have lost 12 pounds in about 3 weeks. I drive a truck at night and am very inactive.As I got very bored driving,my companion was "food".You know where that lead...lol. Learn to take your Metformin with food and I think you will see some weight loss.I experienced some stomach distress at first, but decided to stick it out.After a few days, my problems went away.Good luck!
Avatar universal
I have been taking 500 mg metformin for about 6 years.   I think there may have been some initial weight loss but once my body got used to the medication I gained much of what I lost back again in a few years.   I think the initial weight loss occurred because my body wasn't used to the medication which resulted in any excess junk being removed from my body (meaning I had to go to the bathroom a lot, mostly runs).  

I think it took about 2 months before my body settled down I could lead a normal life without worrying about where the bathroom was.   but then I also made some changes to what I ate which also could contribute to the weight loss.    

I also take the medication for type 2 diabetes.  I also take glyburide for my diabetes.  

I would say that it is a 50/50 chance whether you would lose weight in the long run as the product wasn't designed as a weight loss product.  (but I'm not a doctor so your dr. might be able to tell you what to expect).  

Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.